MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL
Model Number 45-452030
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for evaluation.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization treatment, the coil detached in the catheter.There was no reported patient injury or intervention.The patient was reported to be stable.
 
Additional Manufacturer Narrative
Additional information: the sales representative who originally reported the complaint provided further information that the coil detached during insertion into the catheter.This is no longer considered an mdr reportable complaint per 21 cfr 803, as a coil that detaches at or near the catheter hub is well outside of a patient's anatomy, and, if the event were to recur, is unlikely to cause or contribute to a death or serious injury.The device was received and analyzed.No date.Not mdr reportable.The delivery pusher, implant coil, and introducer sheath were returned for evaluation.The microcatheter and dispenser hoop were not returned for evaluation.The pusher was stuck inside of the introducer due to dried blood residue.The introducer and pusher were flushed ir order to release the unit and review the distal section.The pusher was received with the implant coil compressed.The introducer was removed to inspect the distal section (heater coil), and the heater coil was found to be bent.The strain relief was damaged.The pusher and implant were still attached; the monofilament was attached to the unit, and the pusher's electrical resistance was within specification: 42.3 ohms.The implant coil gel was damaged.The implant was detached successfully with a v-grip on the second attempt; the monofilament was detached correctly.The reported complaint is unconfirmed.The physical evaluation of the returned coil found multiple points of damage: the heater coil was bent and the strain relief was damaged, but these damages do not indicate the coil detached as described.The implant was found to still be attached to the pusher and the monofilament was intact; which conflicts with the reported complaint that the implant prematurely detached in the microcatheter.The implant was successfully detached during lab testing as well.The investigation could not definitely determine the cause of the damages that were found, but they are consistent with the device experiencing forces over specification.

Brand Name
AZUR DETACHABLE 35 SYSTEMS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8622149
Report Number2032493-2019-00149
Device Sequence Number13982675
Product Code KRD
UDI-Device Identifier00810170015045
UDI-Public(01)00810170015045(11)180609(17)230531(10)180609511
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number45-452030
Device Catalogue Number45-452030
Device Lot Number180609511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1